Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at Mar 10, 2016, 8:37 AM CST for Victoria County, Texas. It took effect at Mar 10, 2016, 4:25 PM CST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2016, 8:37 AM CST (14:37 UTC)
- In effect from
- Mar 10, 2016, 4:25 PM CST
- Expired
- Mar 14, 2016, 4:00 PM CDT
- In force
- 4 days
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Guadalupe River at Victoria (VICT2). The gauge peaked at 19.58 ft at Mar 10, 2016, 1:00 PM CST.
- Action stage
- 12 ft
- Minor stage
- 21 ft
- Moderate stage
- 27 ft
- Major stage
- 29.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08176500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
803
WGUS44 KCRP 101437
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
837 AM CST THU MAR 10 2016
...The National Weather Service in Corpus Christi has issued a Flood
Warning for the following rivers in Texas...
Guadalupe River At Victoria affecting Victoria County
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Texas...
Guadalupe River Near Bloomington affecting Calhoun...Refugio and
Victoria Counties
.Recent heavy rainfall over the aforementioned river basins will
result in river rises above flood stage during the next few days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property. River stage forecasts
are based on observed and predicted rainfall. If actual
rainfall varies from forecast values, forecast river stages
will vary accordingly.
For the latest river stages and forecasts visit our AHPS page at:
http://water.weather.gov/ahps2/index.php?wfo=crp
&&
TXC469-110837-
/O.NEW.KCRP.FL.W.0004.160310T2225Z-160314T2100Z/
/VICT2.1.ER.160310T2225Z.160312T1200Z.160314T0500Z.NO/
837 AM CST THU MAR 10 2016
The National Weather Service in Corpus Christi has issued a
* Flood Warning for
the Guadalupe River At Victoria.
* from this afternoon to Monday afternoon...or until the warning is
cancelled.
* At 8:15 AM Thursday the stage was 17.4 feet.
* Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast: Rise above flood stage late this afternoon and
continue to rise to near 26.2 feet by Saturday morning. The river
will fall below flood stage Monday morning.
* At 26.0 feet Fox Road may begin to flood. Water starts backing up
in the old river bed at the intersection of Fordyce Road and Old
River Road. Timmy''s Crossing begins to flood. Water in the old
riverbed will cross under the railroad tracks close to Parsifal and
US Business 59, then water will start ponding behind the structures
facing Parsifal.
&&
Below are the latest river stages and stage forecasts:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Guadalupe River
Victoria 21 17.4 Thu 08 AM 23.9 26.2 24.0 20.4 19.0
&&
LAT...LON 2893 9721 2898 9715 2883 9699 2869 9698
2869 9704 2881 9707
$$
TXC057-391-469-110837-
/O.EXT.KCRP.FL.W.0003.160310T1711Z-000000T0000Z/
/DUPT2.2.ER.160310T1711Z.160312T1800Z.000000T0000Z.NO/
837 AM CST THU MAR 10 2016
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
the Guadalupe River Near Bloomington.
* until further notice...or until the warning is cancelled.
* At 8:00 AM Thursday the stage was 17.7 feet.
* Moderate flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast: Rise above flood stage by early afternoon and continue
to rise to near 25.6 feet Saturday.
* At 26.0 feet Irrigation and oil well pumps, tank batteries, and
equipment in the lower flood plain below Victoria flood. Livestock
are cut off, may have to be fed by boat, and could drown. Homes
downstream above Highway 35 on the left bank are cut off.
&&
Below are the latest river stages and stage forecasts:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Guadalupe River
Bloomington 20 17.7 Thu 08 AM 25.4 25.5 25.6 25.4 25.3
&&
LAT...LON 2869 9704 2869 9698 2867 9695 2857 9688
2845 9680 2843 9685
$$2 follow-up statements
179
WGUS84 KCRP 101819
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1219 PM CST THU MAR 10 2016
...The Flood Warning continues for the following rivers in Texas...
Guadalupe River At Victoria affecting Victoria County
.Recent rainfall over the area and releases upstream will keep the
aforementioned river above flood stage for the next several days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio, local TV and radio
stations, or cable TV outlets, for the latest weather
information, as additional rainfall could affect crest
forecasts.
For the latest river stages and forecasts visit our AHPS page at:
http://water.weather.gov/ahps2/index.php?wfo=crp
&&
TXC469-111219-
/O.EXT.KCRP.FL.W.0004.160310T2249Z-000000T0000Z/
/VICT2.1.ER.160310T2249Z.160313T1700Z.000000T0000Z.NO/
1219 PM CST THU MAR 10 2016
...Flood Warning extended until further notice...The Flood Warning
continues for
the Guadalupe River At Victoria.
* from this afternoon until further notice...or until the warning is
cancelled.
* At 11:45 AM Thursday the stage was 19.3 feet.
* Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast: Rise above flood stage by late this afternoon and
continue to rise to near 26.2 feet by Sunday early afternoon.
Recent rainfall and water releases upstream will keep the river
above flood stage for several days.
* At 26.0 feet Fox Road may begin to flood. Water starts backing up
in the old river bed at the intersection of Fordyce Road and Old
River Road. Timmy''s Crossing begins to flood. Water in the old
riverbed will cross under the railroad tracks close to Parsifal and
US Business 59, then water will start ponding behind the structures
facing Parsifal.
&&
Below are the latest river stages and stage forecasts:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Guadalupe River
Victoria 21 19.3 Thu 12 PM 24.2 25.8 26.1 25.9 21.8
&&
LAT...LON 2893 9721 2898 9715 2883 9699 2869 9698
2869 9704 2881 9707
$$023
WGUS84 KCRP 110329
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
929 PM CST THU MAR 10 2016
...The Flood Warning is cancelled for the following river in
Texas...
Guadalupe River At Victoria affecting Victoria County
.Recent rainfall over the area will keep the aforementioned
river above flood stage for the next few days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio, local TV and radio
stations, or cable TV outlets, for the latest weather
information, as additional rainfall could affect crest
forecasts.
For the latest river stages and forecasts visit our AHPS page at:
http://water.weather.gov/ahps2/index.php?wfo=crp
&&
TXC469-110359-
/O.CAN.KCRP.FL.W.0004.000000T0000Z-160311T0329Z/
/VICT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
929 PM CST THU MAR 10 2016
The Flood Warning is cancelled for the Guadalupe River At Victoria.
* At 9:15 PM Thursday, the stage was 17.1 feet.
* No flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast: The river will crest below flood stage at 20.3 feet
Saturday evening, then begin a slow fall.
* At 21.0 feet, minor lowland flooding occurs, as the flow exceeds the
east bank into low areas of Riverside Park.
&&
Below are the latest river stages and stage forecasts:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Guadalupe River
Victoria 21 17.1 Thu 9 PM 15.3 19.7 20.0 17.7 14.4
&&
LAT...LON 2893 9721 2898 9715 2883 9699 2869 9698
2869 9704 2881 9707
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Mar 10, 6:07 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 10, 6:07 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
607 AM CST THU MAR 10 2016
.DISCUSSION...ALLOWED FLASH FLOOD WATCH FOR COASTAL COUNTIES TO
EXPIRE.
PLEASE SEE UPDATED 12Z AVIATION BELOW.
&&
.AVIATION...WIDE VARIETY OF FLIGHT CONDITIONS EXIST THIS MORNING
WITH IFR AT VCT/LRD TO VFR AT ALI/CRP. THREAT FOR LOW CLOUDS WILL
EXIST FOR THE MAJORITY OF THE TAF CYCLE. AN AREA OF SHOWERS
CONTINUE TO MOVE NORTHWARD ACROSS THE AREA THIS MORNING. CURRENT
THINKING IS BETTER CHANCES FOR SHOWERS AND STORMS WILL SHIFT TO
THE WEST THIS AFTERNOON AND EVENING AND MAY IMPACT THE LRD TAF
SITE. WINDS THROUGH THE PERIOD WILL VARY IN DIRECTION WITH AREA
OF LOW PRESSURE NEARBY...BUT SPEEDS SHOULD MAINLY BE LESS THAN 12
KNOTS.
&&
.PREV DISCUSSION... /ISSUED 431 AM CST THU MAR 10 2016/
SHORT TERM (TODAY THROUGH FRIDAY)...SHOWERS CONTINUE ACROSS SOUTH
TEXAS THIS MORNING. ADDITIONAL SHOWER ACTIVITY IS MOVING NORTHWARD
OUT OF DEEP SOUTH TEXAS. WILL LET THE FFA ACROSS THE COASTAL
COUNTIES CONTINUE UNTIL 6AM ALTHOUGH CONFIDENCE IN ANYMORE
FLOODING IN THE IMMEDIATE NEAR TERM IS LOW. PESKY UPPER LOW TO THE
SOUTHWEST WILL SLOWLY MOVE INTO THE NORTHEAST MEXICO TODAY. AT THE
SURFACE...LOW PRESSURE CURRENTLY LOCATED OVER THE OFFSHORE WATERS
WILL MOVE INLAND LATER TODAY. THIS WILL RESULT IN BETTER CHANCES
OF SHOWERS AND THUNDERSTORMS SHIFTING TO THE WESTERN PARTS OF THE
AREA (WESTERN BRUSH COUNTRY/RIO GRANDE PLAINS). WITH COLD CORE OF
UPPER LOW NEARBY TODAY...SOME STRONG STORMS COULD BE POSSIBLE
LATER THIS AFTERNOON. HAIL AND GUSTY WINDS WOULD BE THE MAIN
THREATS. THE POTENTIAL FOR MODERATE TO BRIEF HEAVY RAINS WILL BE
POSSIBLE TODAY AS WELL. LOCATIONS ACROSS THE COASTAL BEND INTO
THE VICTORIA CROSSROADS THAT RECEIVE ANY ADDITIONAL RAINFALL COULD
SEE SOME ISOLATED FLOODING ISSUES. ALSO...HIGHEST CHANCES OF
PRECIP TODAY WILL BE ACROSS THE WEST...WHERE NOT AS MUCH RAIN FELL
YESTERDAY. HIGH TEMPERATURES WILL BE IN THE MID/UPPER 60S WHERE
GREATEST RAIN CHANCES ARE...TO LOWER/MID 70S OVER THE COASTAL
COUNTIES. ONE LAST DAY OF DECENT CHANCES OF SHOWERS AND STORMS
WILL BE ON FRIDAY AS UPPER LOW MOVES FROM DEEP SOUTH TEXAS INTO
SOUTH CENTRAL TEXAS.
MARINE...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE
GULF WATERS TODAY AS HAZARDOUS SEAS PERSIST...AROUND 7 FEET OVER
THE NEARSHORE WATERS AND 8 TO 10 FEET OVER THE OFFSHORE WATERS.
SEAS WILL BEGIN TO DIMINISH ON FRIDAY.
LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...UPPER LEVEL LOW
FINALLY BEGINNING TO PULL OFF TO THE NORTHEAST AT ONSET OF LONG TERM
PERIOD. ECMWF A BIT SLOWER WITH MOVING THE LOW OUT...AND WILL LEAN
MORE TOWARD THIS SOLUTION AS THE ECMWF HAS DONE THE BETTER JOB WITH
THE UPPER SYSTEM SO FAR. STILL EXPECTING POPS MAINLY FRIDAY
NIGHT...THEN DRY BY SATURDAY. ANOTHER SMALLER UPPER SYSTEM TRACKS
ACROSS NORTH TEXAS OVER THE WEEKEND...BUT GUIDANCE STILL KEEPS
EFFECTS OF THIS SYSTEM NORTH OF FORECAST AREA. A WEAK FRONT DOES
APPROACH THE AREA...BUT AT THIS POINT LOOKS TO ONLY SHIFT WINDS TO A
MORE WESTERLY DIRECTION...AND WILL LIKELY ACTUALLY WARM TEMPERATURES
FOR MONDAY INSTEAD OF COOLING THEM. HIGH PRESSURE RIDGE BUILDS
EARLY NEXT WEEK BEFORE NEXT BROAD TROUGH APPROACHES MID-WEEK. WITH
MOISTURE REALLY BEGINNING TO RETURN EARLY NEXT WEEK WILL HAVE ENOUGH
MOISTURE IN PLACE BY MID-WEEK TO BRING OUR NEXT CHANCE FOR SHOWERS
AND STORMS BY LATE WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 75 58 74 57 80 / 50 40 40 20 10
VICTORIA 74 58 74 56 79 / 60 50 50 30 10
LAREDO 67 56 71 55 82 / 80 60 50 10 0
ALICE 74 56 74 55 83 / 60 50 50 10 10
ROCKPORT 72 60 73 60 77 / 40 40 40 20 10
COTULLA 66 56 69 53 78 / 80 60 60 10 0
KINGSVILLE 76 57 74 56 82 / 60 50 50 10 10
NAVY CORPUS 73 61 74 60 76 / 40 40 40 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
&&
TB/78...AVIATIONHazardous weather outlook, Mar 10, 5:41 AM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 541 AM CST THU MAR 10 2016 TXZ229>234-239>247-111145- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 541 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG GULF FACING BEACHES. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY ACROSS MUCH OF SOUTH TEXAS. A FEW STORMS MAY BE STRONG WITH SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MODERATE RIP CURRENT RISK IS EXPECTED FRIDAY AS LONG PERIOD SWELLS CONTINUE. THUNDERSTORMS ARE POSSIBLE THROUGH FRIDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GMZ230-235-250-255-270-275-111145- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 541 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE AND OFFSHORE WATERS TODAY DUE TO HAZARDOUS SEAS. THUNDERSTORM CHANCES WILL CONTINUE TODAY ACROSS THE MIDDLE TEXAS COASTAL WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH FRIDAY NIGHT.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 8:16 PM CST | Special Weather Statement | CRP | Nueces | 44 min |
| Mar 9, 8:29 PM CST | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 6 days |
| Mar 9, 9:13 PM CST | Special Weather Statement | CRP | Aransas | 47 min |
| Mar 9, 9:28 PM CST | Areal Flood Advisory | CRP | Aransas, Bee, Goliad, Nueces, Refugio, San Patricio | 2 hr |
| Mar 10, 12:03 AM CST | Special Marine Warning | CRP | 57 min | |
| Mar 10, 4:41 AM CST | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 25 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.